Wisconsin, 2022Flash Flood and Flooding in Wisconsin, July 23 to 24, 2022
July 23 to 24, 2022 · NWS MKX · 68 events in 18 counties and zones
Several rounds of severe thunderstorms tracked along a warm front over southern WI from the afternoon of July 23rd into the early morning hours of July 24th. Numerous reports of wind damage were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $217,000
- Crop damage
- $1,000
- Events
- 68
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of severe thunderstorms tracked along a warm front over southern WI from the afternoon of July 23rd into the early morning hours of July 24th. Numerous reports of wind damage were received. Destructive, large hail and flash flooding also occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 23, 1:54 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 23, 1:54 PM CST, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
254 PM CDT Sat Jul 23 2022
.SHORT TERM...
(Issued 254 PM CDT Sat Jul 23 2022)
Tonight and Sunday:
All of the focus is on how the severe event unfolds this afternoon
and evening. Things are still looking on track and we're expecting
to get put into a watch in the next hour or so. Here are the
latest thoughts.
Latest mesoanalysis shows a multicell cluster of storms in
southeast MN/north central IA which have formed along the nose of
a 6000 J/kg SBCAPE axis that arcs from that area down into
northwest IL. These storms have at times had some rotation with
them, but things haven't organized quite yet into well developed
system. The expectation is that these storms are the focus for
what will develop into a line and then roll through southern
Wisconsin late this afternoon on into tonight.
The 23.18z RAP (and previous runs) have had a good handle on the
current situation and have been fairly consistent with the picture
it paints for this afternoon/evening. The expectation is that
stronger low level flow will kick in over the next couple of
hours, which will help advect the surface/low level warm front
northward from its current position on up into southern Wisconsin.
By 24.00z tonight, the warm front is expected to align from near
La Crosse east toward the Dells and then dropping southeast toward
northeast IL. Deep layer 0-6km shear is already decent and in
place due to some 35-45kt winds in place at 500mb. Low level wind
shear is expected to increase through the evening hours as the low
level jet strengthens out of the southwest. 0-1km wind shear is in
a bit of lull over southern WI at the moment, but 0-3km is okay at
25-30kts out of the west-northwest. Again, that is forecast to
increase as the storms arrive into southern Wisconsin this evening
which will lead to a better environment for mesovort production if
the QLCS is at it's peak intensity.
What could lead to this possibly not happening? Well, there's some
high level anvil blowoff from the current convection in MN/IA that
has lead to temperatures being a bit 'cooler' in that area.
However, with the LLJ cranking up and feeding into the storms, it
doesn't look like that will affect things much. Other than that,
there's not much to say this won't happen. If anything, it's just
a matter of where it goes. The past few runs of the HRRR have come
in line with our thinking here that the complex will start off
going east but then will follow the better instability to its
southwest and dig southeast through southeast WI toward the
evening. Some of the other CAMS/NAM-nest have hinted at more of a
direct east propagation as a result of it pushing the warm
front way further north.
Once the complex gets a bit organized, it is expected to
accelerate across southern WI. The main thing we'll be watching
for with mesovort development is if the line can keep up with its
outflow. Also, the HRRR has been showing a 'tag line' of weaker
convection leading into the line which could highlight the warm
front and where there would be a higher potential for mesovort
development.
Otherwise, beyond the main show there does look to be a period of
more unorganzied convection occurring across southern WI due to
the low level jet remaining strong and out of the southwest
overnight. This could lead to some heavy rainfall and localized
flash flooding with PWs up around 2". This show should come to an
end tomorrow morning as the cold front pushes in.
Sunday through Sunday night:
Cold front will be shifting off to the southeast. Some lingering
showers or storms may still be in the area at the outset before
trending out of SE WI but the bulk should have shifted out of the
area. Otherwise cool and dry advection will get underway ahead of
high pressure working in from the west.
Halbach
&&
.LONG TERM...
(Issued 254 PM CDT Sat Jul 23 2022)
Monday through Tuesday:
Quiet weather pattern will continue this period with low level
thermal trough dominating for Monday. We will start to see a warm
air advection regime take hold later Monday night with low level
warm axis becoming established for Tuesday.
Tuesday night through Wednesday:
The next weather maker arrives Tuesday night as a mid level wave
combined with a surface boundary generate the potential for more
showers/thunderstorms. The best chance will be in the west late
with the chances expanding across the remainder of the area on
Wednesday.
Thursday through Saturday:
A generally quiet period is expected once again with high pressure
gradually working into the area.
Halbach
&&
.AVIATION...
(Issued 254 PM CDT Sat Jul 23 2022)
Main concern is with thunderstorm potential late this afternoon
into this evening and overnight. Thunderstorms are expected to be
severe as they roll through with winds possibly going over 70mph.
As these storms come through, visibility will drop to IFR which
could linger into the overnight hours. Conditions should improve
into tomorrow morning as the system and cold front clear by.
Halbach
&&
.MARINE...
(Issued 254 PM CDT Sat Jul 23 2022)
Main concern is with the potential for a squall line with intense
winds rolling across the lake this evening. The southern to
central half of the lake is the most likely area to see these
potentially high winds. Otherwise, winds are expected to swing
around to the northwest behind the cold front that passes tonight.
Halbach
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ062-WIZ067-WIZ068 until 8 PM Saturday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 23, 2:01 PM CST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
301 PM CDT Sat Jul 23 2022
WIZ046-047-051-052-056>060-062>072-242015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
301 PM CDT Sat Jul 23 2022
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
A Heat Advisory is in effect for Iowa, Lafayette and Green
Counties until 8 PM this evening. Heat index values around 100
are expected in this area, with middle to upper 90s elsewhere.
A line of severe storms is expected to move east southeast through
southern Wisconsin later this afternoon and tonight, with
damaging winds of 70 to 80 MPH possible. In addition, brief,
weak tornadoes, large hail and locally heavy rainfall are
possible. The main threat is expected to be between 4pm and 10pm
tonight. More storms are expected to develop overnight in southern
Wisconsin after the main line goes through which could have heavy
rain and localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
There are chances for thunderstorms Tuesday night into Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed later this afternoon and
tonight.
LMZ643>646-242015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
301 PM CDT Sat Jul 23 2022
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
A line of severe storms is expected to move east southeast
through the nearshore waters tonight, with damaging winds of 50
knots or greater possible. In addition, embedded waterspouts and
large hail are possible. Stay weather aware during this time.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
There are chances for thunderstorms Tuesday night into Wednesday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
301 PM CDT Sat Jul 23 2022
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
A line of severe storms is expected to move east southeast
through the open waters tonight, with damaging winds of 50 knots
or greater possible. In addition, embedded waterspouts and large
hail are possible. Stay weather aware during this time.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
There are chances for thunderstorms Tuesday night into Wednesday.
www.weather.gov/mkx
Event by event
49 thunderstorm wind, 16 hail, 2 flood, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Marquette
- When
- July 23, 3:31 PM CST to 3:34 PM CST
- Where
- Marquette County, 5.55 mi N of Westfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.960, -89.490
Thunderstorm Wind, Marquette
- When
- July 23, 3:50 PM CST to 4:15 PM CST
- Where
- Marquette County, 0.19 mi S of Oxford to 5.56 mi E of Montello
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 43.777, -89.571
Scattered trees down across the county.
Thunderstorm Wind, Sauk
- When
- July 23, 4:10 PM CST to 4:45 PM CST
- Where
- Sauk County, 0.69 mi N of Reedsburg to 3.53 mi N of Merrimac
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 43.540, -90.000
Scattered tree damage across the northern portion of the county.
Thunderstorm Wind, Green Lake
- When
- July 23, 4:21 PM CST to 4:23 PM CST
- Where
- Green Lake County, 2.59 mi WNW of Green Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 43.840, -89.000
Branches down throughout the campground.
Thunderstorm Wind, Columbia
- When
- July 23, 4:30 PM CST
- Where
- Columbia County, 1.22 mi NW of Pardeeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Public
- Coordinates
- 43.540, -89.300
Multiple tree limbs down on the roof of a home.
Thunderstorm Wind, Fond du Lac
- When
- July 23, 4:30 PM CST
- Where
- Fond du Lac County, 1.47 mi NNW of Ripon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 43.850, -88.840
Thunderstorm Wind, Columbia
- When
- July 23, 4:33 PM CST
- Where
- Columbia County, 1.22 mi NW of Pardeeville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.540, -89.300
Law enforcement estimates wind gusts of 60-65 mph.
Thunderstorm Wind, Columbia
- When
- July 23, 4:43 PM CST
- Where
- Columbia County, 0.5 mi W of Wyocena
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.500, -89.310
Scattered tree limbs down.
Thunderstorm Wind, Dodge
- When
- July 23, 4:59 PM CST
- Where
- Dodge County, 0.69 mi N of Randolph
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.540, -89.000
Thunderstorm Wind, Dodge
- When
- July 23, 5:07 PM CST to 5:12 PM CST
- Where
- Dodge County, 0.85 mi SW of Beaver Dam
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 43.460, -88.840
Several branches and a street light down.
Thunderstorm Wind, Fond du Lac
- When
- July 23, 5:10 PM CST to 5:15 PM CST
- Where
- Fond du Lac County, 0.85 mi SW of Taycheedah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.790, -88.410
Several small branches down.
Thunderstorm Wind, Dodge
- When
- July 23, 5:22 PM CST to 5:23 PM CST
- Where
- Dodge County, 1.38 mi S of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.330, -88.750
Several 3 inch diameter branches down.
Thunderstorm Wind, Dodge
- When
- July 23, 5:27 PM CST
- Where
- Dodge County, 2.61 mi ENE of Clyman Jct
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.340, -88.670
A small number of trees uprooted or snapped.
Thunderstorm Wind, Fond du Lac
- When
- July 23, 5:28 PM CST
- Where
- Fond du Lac County, 0.5 mi W of Campbellsport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.600, -88.290
Several 3 inch diameter branches down.
Thunderstorm Wind, Dodge
- When
- July 23, 5:30 PM CST to 5:37 PM CST
- Where
- Dodge County, 3.32 mi WSW of Neosho
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.300, -88.580
Several 3 inch diameter branches down.
Thunderstorm Wind, Washington
- When
- July 23, 5:38 PM CST to 5:39 PM CST
- Where
- Washington County, 0.85 mi SE of West Bend
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 43.410, -88.170
A large tree was uprooted and landed on a house. Some roof and porch damage.
Hail, Dane
- When
- July 23, 5:43 PM CST
- Where
- Dane County, 0.86 mi SE of Token Creek
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.190, -89.270
Thunderstorm Wind, Ozaukee
- When
- July 23, 5:53 PM CST
- Where
- Ozaukee County, 0.69 mi S of Knellsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.410, -87.870
Trees down on power lines with loss of power.
Thunderstorm Wind, Sheboygan
- When
- July 23, 5:56 PM CST
- Where
- Sheboygan County, 0.44 mi SSW of (Sbm)sheboygan Co Ar
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.764, -87.854
Thunderstorm Wind, Ozaukee
- When
- July 23, 5:59 PM CST
- Where
- Ozaukee County, 2.01 mi W of Cedarburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.280, -88.020
Straight-line winds estimated at 60 mph.
Thunderstorm Wind, Sheboygan
- When
- July 23, 6:01 PM CST
- Where
- Sheboygan County, 1.65 mi ESE of Kohler
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.720, -87.750
Hail, Dane
- When
- July 23, 6:06 PM CST
- Where
- Dane County, 1.22 mi SW of Monona
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.060, -89.340
Hail, Dane
- When
- July 23, 6:09 PM CST
- Where
- Dane County, 1.52 mi W of Door Creek
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.030, -89.250
Hail, Dane
- When
- July 23, 6:13 PM CST
- Where
- Dane County, 0.86 mi SW of Mc Farland
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.010, -89.290
Thunderstorm Wind, Dane
- When
- July 23, 6:19 PM CST
- Where
- Dane County, 2.14 mi WNW of Albion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.890, -89.110
Hail, Dane
- When
- July 23, 6:43 PM CST
- Where
- Dane County, 0.51 mi E of Albion
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 42.880, -89.060
Hail, Dane
- When
- July 23, 6:45 PM CST
- Where
- Dane County, Albion
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.880, -89.070
Hail, Rock
- When
- July 23, 6:47 PM CST
- Where
- Rock County, 1.23 mi NW of Mallwood
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.840, -89.040
Hail, Dane
- When
- July 23, 6:48 PM CST
- Where
- Dane County, 1.52 mi E of Albion
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 42.880, -89.040
Hail, Rock
- When
- July 23, 6:51 PM CST
- Where
- Rock County, 1.23 mi NE of Mallwood
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.840, -89.000
Hail, Rock
- When
- July 23, 6:55 PM CST
- Where
- Rock County, Mallwood
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.830, -89.020
Hail, Rock
- When
- July 23, 7:00 PM CST
- Where
- Rock County, 1.01 mi W of Charlie Bluff
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.830, -88.990
Hail, Rock
- When
- July 23, 7:00 PM CST
- Where
- Rock County, 0.86 mi NW of Mallwood
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 42.840, -89.030
Hail, Walworth
- When
- July 23, 7:48 PM CST
- Where
- Walworth County, 0.51 mi E of Elkhorn
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.670, -88.540
Hail, Walworth
- When
- July 23, 7:53 PM CST
- Where
- Walworth County, 1.02 mi E of Elkhorn
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.670, -88.530
Thunderstorm Wind, Green Lake
- When
- July 23, 8:36 PM CST to 8:41 PM CST
- Where
- Green Lake County, 2.13 mi NNW of Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.710, -89.040
Trained spotter estimates 60 mph winds and pea size hail.
Hail, Sheboygan
- When
- July 23, 8:54 PM CST
- Where
- Sheboygan County, 0.5 mi W of Haven
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.850, -87.760
Thunderstorm Wind, Dodge
- When
- July 23, 8:55 PM CST to 9:58 PM CST
- Where
- Dodge County, 4.14 mi NW of Fox Lake to 3.98 mi SE of Herman Center
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 43.608, -88.964
A path of sporadic tree damage across the north half of Dodge County including in Horicon. Some large trees down. A small number of tree limbs down on houses and vehicles.
Thunderstorm Wind, Dodge
- When
- July 23, 9:16 PM CST
- Where
- Dodge County, 0.85 mi SW of Beaver Dam
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 43.460, -88.840
Several large tree limbs down.
Flood, Dodge
- When
- July 23, 9:20 PM CST to 10:20 PM CST
- Where
- Dodge County, 2.11 mi SSE of Waupun to 0.84 mi S of Waupun
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.601, -88.718
Street flooding in the Waupun area from a second round of thunderstorms with heavy rainfall rates.
Flood, Dodge
- When
- July 23, 9:27 PM CST to 10:27 PM CST
- Where
- Dodge County, 0.79 mi SSW of Beaver Dam Arpt to 2.05 mi WSW of Beaver Dam
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.441, -88.859
Some street flooding, yard flooding, and basement flooding in Beaver Dam from a second round of thunderstorms with heavy rainfall rates.
Thunderstorm Wind, Washington
- When
- July 23, 9:52 PM CST to 9:57 PM CST
- Where
- Washington County, 0.85 mi NW of Slinger
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.340, -88.290
A 35 foot spruce tree snapped off at about 12 feet above ground.
Thunderstorm Wind, Washington
- When
- July 23, 9:55 PM CST to 9:58 PM CST
- Where
- Washington County, 0.5 mi W of Slinger
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 43.330, -88.290
Six to eight inch diameter tree branch down.
Hail, Milwaukee
- When
- July 23, 10:45 PM CST
- Where
- Milwaukee County, 0.5 mi W of Milwaukee Timmerman Airport
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.110, -88.040
Thunderstorm Wind, Milwaukee
- When
- July 23, 10:58 PM CST
- Where
- Milwaukee County, Brown Deer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 43.170, -87.970
Flash Flood, Milwaukee
- When
- July 23, 11:01 PM CST to July 24, 1:00 AM CST
- Where
- Milwaukee County, 1.81 mi NW of Brown Deer to 1.15 mi SW of Brown Deer
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.190, -87.993
Flash flooding of streets including a flooded Green Bay Road after a quick 2-2.5 inches of rainfall.
Thunderstorm Wind, Dane
- When
- July 23, 11:37 PM CST
- Where
- Dane County, 1.22 mi NE of Black Earth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.140, -89.730
A large tree limb snapped off.
Thunderstorm Wind, Dane
- When
- July 24, 12:01 AM CST
- Where
- Dane County, 1.22 mi SW of Downtown Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 43.060, -89.440
Tree snapped off at base.
Thunderstorm Wind, Iowa
- When
- July 24, 12:02 AM CST to 12:07 AM CST
- Where
- Iowa County, 0.51 mi E of Rewey to 0.94 mi S of Mifflan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 42.850, -90.390
Trees and power lines down in the Rewey and Linden areas. Some uprooted trees. Some structural damage to farm outbuildings.
Thunderstorm Wind, Iowa
- When
- July 24, 12:22 AM CST to 12:27 AM CST
- Where
- Iowa County, 0.86 mi NE of Ridgeway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Storm Chaser
- Coordinates
- 43.010, -89.970
Thunderstorm Wind, Lafayette
- When
- July 24, 12:25 AM CST to 12:28 AM CST
- Where
- Lafayette County, Argyle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.700, -89.870
Several large tree branches down.
Thunderstorm Wind, Green
- When
- July 24, 12:30 AM CST
- Where
- Green County, 2.81 mi S of Postville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 42.760, -89.760
Several tree limbs down. A tarp was torn from a carport type structure.
Thunderstorm Wind, Sauk
- When
- July 24, 12:37 AM CST
- Where
- Sauk County, 0.69 mi N of Black Hawk
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.280, -89.930
Trees snapped and corn blown down.
Thunderstorm Wind, Dane
- When
- July 24, 12:37 AM CST
- Where
- Dane County, 0.86 mi NW of Mt Horeb
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 43.010, -89.740
Trees down on a house and a power pole. Small branches down.
Thunderstorm Wind, Dane
- When
- July 24, 12:44 AM CST
- Where
- Dane County, 1.22 mi SW of Cross Plains
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.110, -89.650
Thunderstorm Wind, Dane
- When
- July 24, 12:50 AM CST
- Where
- Dane County, 1.22 mi NW of Waunakee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.190, -89.470
Two trees snapped off at the base.
Thunderstorm Wind, Dodge
- When
- July 24, 12:55 AM CST
- Where
- Dodge County, 0.69 mi N of Juneau
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.410, -88.700
Thunderstorm Wind, Dane
- When
- July 24, 12:59 AM CST
- Where
- Dane County, 1.22 mi SW of Shorewood Hills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.070, -89.490
Large tree and power line down.
Thunderstorm Wind, Sauk
- When
- July 24, 1:00 AM CST to 1:30 AM CST
- Where
- Sauk County, 1.16 mi E of Sandusky to 0.86 mi WNW of Badger
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 43.400, -90.127
Scattered trees and branches down across the county.
Thunderstorm Wind, Dane
- When
- July 24, 1:00 AM CST to 1:06 AM CST
- Where
- Dane County, 1.47 mi NNW of Cottage Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 43.100, -89.210
Scattered tree limbs down.
Thunderstorm Wind, Dane
- When
- July 24, 1:05 AM CST
- Where
- Dane County, 2.13 mi WSW of Sun Prairie
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.170, -89.240
Winds estimated at 65 mph.
Thunderstorm Wind, Dodge
- When
- July 24, 1:13 AM CST
- Where
- Dodge County, 1 mi E of Mayville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 43.500, -88.530
Many trees down and much of Mayville without power.
Thunderstorm Wind, Rock
- When
- July 24, 1:15 AM CST
- Where
- Rock County, 0.69 mi S of Beloit
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 42.510, -89.030
Large tree limbs snapped off a large tree.
Thunderstorm Wind, Rock
- When
- July 24, 1:21 AM CST
- Where
- Rock County, 0.86 mi NE of Downtown Janesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 42.690, -89.010
Several tree branches, some large, and power lines down.
Thunderstorm Wind, Rock
- When
- July 24, 1:23 AM CST
- Where
- Rock County, Downtown Janesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 42.680, -89.020
Thunderstorm Wind, Jefferson
- When
- July 24, 1:28 AM CST
- Where
- Jefferson County, 0.51 mi E of Ft Atkinson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 42.930, -88.840
Multiple trees and branches down in Fort Atkinson.
Thunderstorm Wind, Waukesha
- When
- July 24, 1:44 AM CST
- Where
- Waukesha County, 2.13 mi SSW of Lac la Belle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 43.120, -88.530
Thunderstorm Wind, Walworth
- When
- July 24, 1:57 AM CST
- Where
- Walworth County, 1.23 mi NE of Elkhorn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.680, -88.530
Numerous tree branches and power lines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, July 23, 20221 death · $627,000 · 63 kt wind · 10 events
- Tornado and Flood in Iowa, July 23 to 24, 2022$1.2 million · EF1 · 11 events
- Tornado and Damaging Winds in Ohio, July 23, 2022$283,000 · EF1 · 40 events
- Hail and Damaging Winds in Nebraska, July 23, 2022$2.6 million · 1.5 in hail · 16 events
- Tornadoes and Flash Flood in Minnesota, July 23 to 24, 2022$1.3 million · EF0 · 26 events
- Hail and Damaging Winds in Indiana, July 23, 2022$225,000 · 1.75 in hail · 47 events
- Tornado and Flood in Wisconsin, July 23, 20222 injured · $263,000 · EF0 · 14 events
- Damaging Winds in Ohio, July 23, 2022$327,000 · 50 kt wind · 19 events
- Hail and Damaging Winds in Pennsylvania, July 23, 2022$120,000 · 1.25 in hail · 27 events
- Flash Flooding in Arizona, July 23, 2022$250,000 · 3 events
- Damaging Winds in Maryland, July 23, 2022$101,000 · 55 kt wind · 19 events
- Hail and Damaging Winds in Minnesota, July 23, 2022$80,000 · 3 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042199, 1042242, 1042187, 1042212, 1042258, 1047675, 1042249, 1042251, 1047677, 1047683, 1047685, 1047697, 1047698, 1047684, 1047686, 1047721, 1042263, 1047722, 1047709, 1047708, 1047710, 1042264, 1042265, 1042266, 1042274, 1042268, 1042269, 1042289, 1042272, 1042290, 1042291, 1042292, 1042293, 1042295, 1042297, 1047715, 1047706, 1047689, 1047700, 1048534, and more.